I have been taking this drug for about 4 months now. I am having side effects that i didn’t have before. My other meds (celebrex, prednisone) i have been on for over a year. Anyway, my gynacologist and family doctor both agree that my problems are due to arava. These problems are: 1) heavy menstraul bleeding that won’t stop (day 23) 2) Asthma breathing with brochitis 3) Diarea Now, i talked with Arava company and they said all symptoms can come from their med and to get off this drug now. I talked with my rhummy, the only one here in houma louisiana and she said that these are “not” symptoms. So i know i have a dumb doctor because my other docs even knew that these were on the list. So, in order to get the drug that stops it all, she said my liver would have to be bad in order to do so. “Why?” Why can’t she give me it so i can get on with my life and stop saying that it isn’t causing everything? I have had EKG done among tons and tons of blood work etc. Not to mention my D-Dimer test was positive and wasn’t before i started Arava. It’s driving me nuts and I don’t know what to do. Is there a natural way to detox myself to get it out of my system or an over the counter item that will help?
Diarrhea is a particularly common side effect of Arava. Usually stopping the Arava is enough to get rid of the side effects. Arava does stay in the body a long time (long half life) and thus you need to take a medication called cholestyramine to help eliminate the drug quickly from the body (most commonly in women pregnant or wanting to become pregnant since Arava can harm the fetus). To my knowledge there is no over the counter method. You should discuss with your doctors.